MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-015
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 15mm amplatzer septal occluder was chosen for a procedure.During procedure, after the echocardiogram (echo) was performed and the measurement with an 18-mm balloon was obtained, the size of the prosthesis was defined as 15mm.After opening the device, the physician followed the step-by-step assembly process as recommended by abbott.At the moment of releasing the first disc in the left atrium, the prosthesis exhibited a cobra shape.Several attempts were made to correct the shape, without success.Subsequently, the entire system was withdrawn and the prosthesis was immersed in warm saline for three minutes.It was then reloaded, and several additional positioning attempts were performed, again without success.The prosthesis no longer responded in a natural and appropriate manner, making it necessary to open a new prosthesis.A new17mm amplatzer septal occluder was chosen and completed the procedure.There was no injury to the patient was not reported.
 
Additional Manufacturer Narrative
An event of device deformity was reported.Imaging was received from the field showing the device deploying into a cobra-like deformation.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 15mm amplatzer septal occluder was chosen for a procedure.During procedure, after the echocardiogram (echo) was performed and the measurement with an 18-mm balloon was obtained, the size of the prosthesis was defined as 15mm.After opening the device, the physician followed the step-by-step assembly process as recommended by abbott.At the moment of releasing the first disc in the left atrium, the prosthesis exhibited a cobra shape.Several attempts were made to correct the shape, without success.Subsequently, the entire system was withdrawn and the prosthesis was immersed in warm saline for three minutes.It was then reloaded, and several additional positioning attempts were performed, again without success.The prosthesis no longer responded in a natural and appropriate manner, making it necessary to open a new prosthesis.A new17mm amplatzer septal occluder was chosen however, due to the child¿s anatomy, it was not possible to anchor the prosthesis and the procedure was aborted.There was a delay, but it was not clinically significant.There was no injury to the patient was not reported.The patient was discharged and will be referred for surgery.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24469612
Report Number2135147-2026-01202
Device Sequence Number10332078
Product Code MLV
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-015
Device Catalogue Number9-ASD-015
Device Lot Number10425181
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown